Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have headache, stuffy nose, post nasal drip, facial pain and abdominal discomfort. On advil. Underlying cause?

User rating for this question
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
I have had symptoms of a sinus infection (facial pain, severe headache,stuffy nose,post nasal drip in the am, etc), but at the same time every time I eat or drink anything other than water, my stomach is very uncomfortable. I have been very "regular", not quite diarrhea, but a feeling of having to go. Is this possibly sinusitis or something else? I am very fatigued and the head pain is worse when I exert myself or lean forward. I have been taking Advil for pain and use Neo-synephrine spray occasionally, which does help me feel much better.
Posted Wed, 1 May 2013 in Infections
Answered by Dr. A.K. Srivastava 45 minutes later

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding sinusitis and related symptoms like-headache,Stuffy nose, post nasal drip and facial pain etc.You have some abdominal symptoms also but they are not due to sinusitis, these abdominal symptoms are concern with colitis.

For sinusitis you have to go for these basic investigations like-

(a) C.T.scan of paranasal sinuses.

(b) Culture and sensitivity of throat swab.

After this a thorough examination and there clinical co-relation with investigation's reports will help in making proper diagnosis that may be accordingly treated. As far as your abdominal problem is concern that needs detailed examination by gastroenterologist and by the help of relevent investigations like stool examination and ultrasonology of abdomen etc that can also be managed.

Above answer was peer-reviewed by
Follow-up: Have headache, stuffy nose, post nasal drip, facial pain and abdominal discomfort. On advil. Underlying cause? 45 minutes later
Thank you for the fast response. I have an appt scheduled for the end of the week and know that I need to be examined in person to be sure, but is there anything that I can do in the meantime to help with the symptoms? The Advil does seem to work with the pain, as does the nasal spray for the pressure, but per the directions on the spray, I should not use for more than 3 days, which will be tomorrow evening. After that, what can I do or use to help with nasal congestion?
Answered by Dr. A.K. Srivastava 9 hours later

Welcome again in H.C.M.for your query.


I understand your problem, till you are not getting examined by your doctor meanwhile you may take these medicines-

(1) Antibiotic- Preferably broad spectrum like Augmentin (625 mg) three times a day

(2) Paracetamol- (500 mg) Twice in a day.

(3) Antiallergic & anti-inflammatory like FEXOFENADINE (120 mg) once in a day.

(4) Steam inhalation.

I hope this will help in your sinusitis problem and to some extent in your abdominal problem as well. You have also asked about to which doctor you should contact, for this I will suggest first to ENT specialist and after that to gastroenterologist.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor